MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® CLOSED SYSTEM FOLEY CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® CLOSED SYSTEM FOLEY CATHETER TRAY
Model Number 802018
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the lubricating jelly was missing from the catheter tray.
 
Event or Problem Description
It was reported that the lubricating jelly was missing from the catheter tray.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use was found adequate and states the following: "visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.1.Open csr wrap to form sterile field.2.Place underpad beneath patient, plastic side down.3.Put on cuffed gloves.4.Position fenestrated drape on patient.5.Open lubricant/lubricate catheter.6.Open pvi swab stick package and insert into large cutout along box shelf.7.Prepare patient with pvi swab sticks.8.Proceed with catheterization in usual manner.To inflate catheter, simply insert tip of water-filled syringe gently into valve (do not over-penetrate) and depress plunger.Instill entire amount of sterile water (10cc).9.Position hanger near the foot of the bed and check tubing frequently to ensure no freestanding urine.10.To empty bag: a.Remove outlet tube from outlet tube protector.B.Release clamp and empty bag.C.After emptying, clamp outlet tube and replace in outlet tube protector.11.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.12.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and tubing for physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.Note: bag should be placed near the foot of the bed.Directions for using urine sample port: 1.Kink tubing a minimum of 3 inches below the sample port until urine is visible under puncture site.2.Swab surface of puncture site with antiseptic wipe.3.Insert needle (21 gauge or smaller needles) through center of puncture site.4.Aspirate desired volume of urine.5.Send specimen to laboratory.".

Brand Name
BARDIA® CLOSED SYSTEM FOLEY CATHETER TRAY
Common Device Name
CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8002203
Report Number1018233-2018-04957
Device Sequence Number16250167
Product Code EZC
UDI-Device Identifier00801741019685
UDI-Public(01)00801741019685
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/30/2021
Device Model Number802018
Device Catalogue Number802018
Device Lot NumberNGCT0674
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1